| Model Number |
5200M |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Mitral Valve Insufficiency/ Regurgitation (4451)
| Date of Event |
02/17/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported via the implant patient registry that a 36mm mitral ring, implanted for four (4) years and six (6) months, was explanted due to severe 4+ insufficiency.The patient presented with dizziness and occasional palpitations.The explanted device was replaced with a 25mm bioprosthetic valve.The patient was discharged home in good condition on pod #6.The implantation data card indicated that the device explant was due to deficiency of the original device.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital and patient family members) and is not received in the form of a conventional "customer complaint." the information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
The causes of re-operation or percutaneous intervention for failed annuloplasty repairs are well documented in the literature.Re-operations are primarily the result of a progression of disease or technical failures and are not related to product malfunctions.Unlike prosthetic heart valves, annuloplasty rings are an adjunct to the valve repair.The device was not returned for evaluation, as device request is still ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
Additional Manufacturer Narrative
H10: additional narratives updated b5 corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.
Event or Problem Description
It was reported via the implant patient registry that a 36mm mitral ring, implanted for four (4) years and six (6) months, was explanted due to severe 4+ insufficiency.The patient presented with dizziness and occasional palpitations.The explanted device was replaced with a 25mm bioprosthetic valve.The patient was discharged home in good condition on pod #6.Per or finding : very redundant tissue along the posterior leaflet of the mitral valve.There was stretching of the cords to the p3 which was not present at the first operation.The p2 repair was intact.